Q. Is it normal to have clot discharge after taking birth control pills?

Answered by
Dr. Sree Gouri Sr
and medically reviewed by Dr. Divya Banu M

Hello doctor,

I just started birth control a few weeks ago, so this is my first week of my period. I had brown discharge a few days before I started the sugar pill. My period started kind of light but is kind of thicker blood. I just had horrible cramps this afternoon, probably the worst ever. I took a nap and when I got up there was a large clot that looked like some sort of tissue. It was slightly smaller than an egg and was pink with dark spots. I am sexually active but my partner always wears a condom and has never finished inside me so there is no possibility of a pregnancy. Is this something I should be concerned about?

Dr. Sree Gouri Sr

Obstetrics And Gynaecology

Hi,

Welcome to icliniq.com.

According to your description, the possibilities are:

During the first months of Contraceptive pills, you can have some amount of menstrual irregularity like intermenstrual spotting. It may take a few months for regularization of the flow. And missing the time or pill can lead to spots. Regarding the tissue you mentioned could be endometrial tissue with blood spots.

Anyhow better to check with a urine pregnancy test to be on the safe side. If the test gives a negative result, you can continue with your pills.

Also Read Answers From:

Related Questions & Answers


What does waterlike vaginal discharge indicate?

Query: Hi doctor, My aunt is 31 years old and had her uterus removed 11 years ago. From then she never had the periods nor any discharge. It was all alright until a month ago. She had suddenly started experiencing waterlike vaginal discharge which is little smelly, and it hurts in stomach sometimes. When s...  Read Full >>


Dr. R Balakrishnan Menon
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If there were few more facts about your aunt regarding the indication for uterus removal, any follow-ups, diabetic status, her sexual life, etc., would have been helpful. At the age of 31 years, the most probable cause is an infection. I put forth the possibilities a...  Read Full

I have gained a lot of weight. Can this be due to my birth control pill?

Query: Hello doctor, I am a 22-year-old female. I have been prescribed by my gynecologist and have taken Larissia and Lutera birth control for four years now because back then, I had incredibly heavy and frequent periods (like a period every two weeks). Since four years, I have gained a lot of weight. Gra...  Read Full >>


Dr. Rushabh Mehta
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. We can change medicines with little different dose from your next periods. With more progesterone content that will control your excessive menses. Secondly, you need to avoid all spicy and oily foods, butter, cheese, potatoes, high carbohydrate diet, sugar, salt. Try...  Read Full

Can birth control cause white milky discharge?

Query: Hello doctor, I am a 24-year-old female and I was on the birth control pill Aviane for almost two years. I never had any negative symptoms and had an overall good experience but I decided to stop taking it after ending my relationship because I would no longer be sexually active. About four weeks a...  Read Full >>


Dr. Nadia Khan
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Firstly, birth control pills do not have this kind of lasting effect which might be over or after a year, so the change in discharge is not because of pills. Secondly, changes in consistency of vaginal discharge over the cycle are totally normal. These changes are due ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: